MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II RESURF PAT 32MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CTD, POLM/POL

SMITH & NEPHEW, INC. GNS II RESURF PAT 32MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CTD, POLM/POL
Model Number 71420576
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 01/04/2018
Type of Reportable Event Serious Injury
Event or Problem Description
[study: (b)(6); subject id: (b)(6); ae#: 2] it was reported that, after a tka had been performed in which a journey ii xr system was implanted, the clinical subject suffered from a (b)(6) infection.A revision surgery was performed to treat the adverse event.The event is resolved.
 
Additional Manufacturer Narrative
(health effect - impact code & component code).Results of investigation: the device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms this case from the united states and the retrospective study for journey ii cr reports the clinical subject suffered from a mssa infection.A revision surgery was performed to treat the adverse event.The event is resolved.The outcome was: resolved with the revision - subject records were updated by site, this adverse event was discovered during routine reconciliation.The clinical study report forms were provided but did not reveal a cause for the infection.The infection probably had a hematogenous root cause.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This included a review of sterilization documents which indicated that the product was sterilized according to sterilization release documentation.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Infection, a potential complication associated with any surgery, can occur and possible causes could include but not limited to contamination, patient reaction, and post-operative healing issue.Without the actual product involved and/or device information, our investigation cannot proceed.Internal complaint reference: case-2020-00003945-5.

Brand Name
GNS II RESURF PAT 32MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CTD, POLM/POL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10096966
Report Number1020279-2020-01880
Device Sequence Number3406077
Product Code JWH
UDI-Device Identifier03596010208309
UDI-Public03596010208309
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420576
Device Catalogue Number71420576
Device Lot Number17FM01183
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/30/2020
Supplement Date Received by Manufacturer02/08/2021
Initial Report FDA Received Date05/28/2020
Supplement Report FDA Received Date02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age27 YR
Patient Weight87